By Topic

An index-based checkpointing algorithm for autonomous distributed systems

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

3 Author(s)
Baldoni, R. ; Dipt. di Inf. e Sistemistica, Rome Univ., Italy ; Quaglia, F. ; Fornara, P.

This paper presents an index-based checkpointing algorithm for distributed systems with the aim of reducing the total number of checkpoints while ensuring that each checkpoint belongs to at least one consistent global checkpoint (or recovery line). The algorithm is based on an equivalence relation defined between pairs of successive checkpoints of a process which allows us, in some cases, to advance the recovery line of the computation without forcing checkpoints in other processes. The algorithm is well-suited for autonomous and heterogeneous environments, where each process does not know any private information about other processes and private information of the same type of distinct processes is not related (e.g., clock granularity, local checkpointing strategy, etc.). We also present a simulation study which compares the checkpointing-recovery overhead of this algorithm to the ones of previous solutions

Published in:

Parallel and Distributed Systems, IEEE Transactions on  (Volume:10 ,  Issue: 2 )